Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 4, 1999, 8:07 AM CDT for Butler County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 8:07 AM CDT (13:07 UTC)
- Expired
- May 4, 1999, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 041311 FFWICT KSC015-041615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 807 AM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1115 AM CDT * AT 806 AM CDT WEATHER SERVICE RADAR INDICATED HEAVY RAINS OF UP TO 2 INCHES HAD FALLEN OVER NORTHWEST BUTLER COUNTY DURING THE LAST HOUR. WIDESPREAD FLOODING OF ROADS AND LOW LYING AREAS CAN BE EXPECTED. * SOME LOCATIONS AFFECTED INCLUDE...ANDOVER AND SURROUNDING AREAS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:25 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 4, 3:25 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT TUE MAY 4 1999 VERY BUSY MORNING. STRONG CONVECTION EXITING EASTERN SECTIONS OF CWA ATTM. EXPECT PRECIPITATION TO END OVER MAJORITY OF THE AREA BY ZFP ISSUANCE TIME. MAIN SHORT TERM FORECAST PROBLEM WILL BE THE RE-INITIATION OF CONVECTION LATER TODAY. LATEST SFC ANALYSIS HAS DRYLINE OVER WESTERN KANSAS WITH MID 50 TO MID 60 DEWPOINTS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. NUMEROUS BOUNDARIES ABOUND ACROSS THE AREA IN WAKE OF CONVECTION AND EXPECT THESE TO HANG AROUND THROUGH THE DAY. MODELS BRING SYSTEM ACROSS THE CENTRAL PLAINS THROUGH THE PERIOD ALTHOUGH THEY ARE SHOWING BIG DIFFERENCES ON THE PLACEMENT OF THE UPPER SYSTEM....ESPECIALLY THROUGH 36 HOURS. FRONT TO MOVE THROUGH LATE TUESDAY AND SWITCH WINDS AROUND WITH WRAPAROUND PRECIPITATION FOLLOWING BEHIND SYSTEM. WILL KEEP HIGH POPS THROUGH TONIGHT. THINK MAIN WRAPAROUND PRECIPITATION WILL BE ACROSS NORTHERN ZONES BUT INTRODUCE MENTION FOR WEDNESDAY ACROSS REMAINDER OF CWA. FOR TEMPERATURES...WILL LIKELY BUMP THEM UP A BIT FROM GUIDANCE AS CURRENT READINGS ARE ALREADY WARM AND AM EXPECTING A FEW PEEKS OF SUN. SEVERAL DEGREES COOLER FOR WEDNESDAY AS COLDER AIR FILTERS IN. NO CHANGES PLANNED FOR THE EXTENDED. FCSTID = 16 ICT 74 49 64 45 / 60 40 30 10 HUT 73 47 63 43 / 60 40 30 10 EWK 73 48 63 44 / 60 40 30 10 EQA 74 48 64 44 / 60 40 30 10 WLD 75 50 65 45 / 60 40 30 10 RSL 71 44 61 42 / 50 50 40 10 GBD 71 45 61 42 / 50 50 40 10 SLN 72 46 63 43 / 50 50 40 10 MPR 72 46 63 43 / 50 50 40 10 CFV 74 51 65 46 / 70 40 30 10 CNU 74 51 64 45 / 70 40 30 10 K88 73 50 64 44 / 70 40 30 10 .ICT...NONE.
In the hours before
Local storm report, May 4, 2:07 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
207 AM CDT TUE MAY 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0854 PM WICHITA KS TORNADO
05/03/99 SEDGWICK *** 2 INJ ***
MAJOR DAMAGE REPORTED AROUND THE
SENECA AND HYDROLIC AREA. REPORTED
BY 911 DISPATCH.
0855 PM WICHITA KS TORNADO
05/03/99 SEDGWICK INTERSECTION OF I-235 AND SENECA
SEMI BLOWN OVER AND BLOCKING ROAD.
REPORTED BY 911 DISPATCH.
0903 PM HAYSVILLE KS TORNADO
05/03/99 SEDGWICK 71 ST AND GRAND PEOPLE TRAPPED IN A
COLLAPSED BUILDING. REPORTED BY
SEDGWICK COUNTY SHERIFFS OFFICE.
0904 PM MC PHERSON KS 0.50 INCH HAIL
05/03/99 MCPHERSON REPORTED AGTAP SPOTTER.
0904 PM MC PHERSON KS 50 MPH TSTM GUST
05/03/99 MCPHERSON REPORTED BY AGTAP SPOTTER.
0915 PM WICHITA KS FLOODING
05/03/99 SEDGWICK FLOODING OF STREETS REPOTED AT 31ST
AND BROADWAY. DRIVING NEAR
IMPOSSIBLE. REPORTED BY 911
DISPATCH.
WIGHTMANLocal storm report, May 4, 2:15 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT TUE MAY 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0919 PM 1 SW AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC.
0923 PM PERTH KS 1.00 INCH HAIL
05/03/99 SUMNER REPORTED BY AGTAP SPOTTER.
0936 PM 5 S AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY SHERIFFS OFFICE.
0940 PM 2 E EL DORADO KS 1.00 INCH HAIL
05/03/99 BUTLER REPORTED BY AGTAP SPOTTER.
0949 PM 1 E EL DORADO KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC.
WIGHTMANLocal storm report, May 4, 2:34 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT TUE MAY 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 3 W AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC AND
HAM RADIO.
0825 PM 2 E EL DORADO KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUTNY EOC.
0825 PM 2 SW AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC AND
HAM RADIO.
0853 PM EL DORADO RES KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC AND
HAM RADIO.
1202 AM INDEPENDENCE KS 0.50 INCH HAIL
05/04/99 MONTGOMERY REPORTED BY AGTAP SPOTTER.
0104 AM MULVANE KS 0.88 INCH HAIL
05/04/99 SUMNER 1 MILE SOUTH OF THE SEDGWICK /
SUMNER COUNTY LINE NEAR THE TURNPIKE
AT MULVANE. REPORTED BY KSNW WEATHER
SPOTTER.
WIGHTMANLocal storm report, May 4, 2:34 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES OF OCCURRENCE MONDAY
NATIONAL WEATHER SERVICE WICHITA KS
234 AM CDT TUE MAY 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 3 W AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC AND
HAM RADIO.
0925 PM 2 E EL DORADO KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUTNY EOC.
0925 PM 2 SW AUGUSTA KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC AND
HAM RADIO.
0953 PM EL DORADO RES KS TORNADO
05/03/99 BUTLER REPORTED BY BUTLER COUNTY EOC ASpecial weather statement, May 4, 2:49 AM CDT, 5 hours 18 minutes before
KSZ052-053-068>072-083-092>096-098>100-040830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 249 AM CDT TUE MAY 4 1999 TORNADO WATCH 204 HAS BEEN CANCELLED. THE STORMS HAVE EITHER WEAKENED CONSIDERABLY OR MOVED OUT OF THE WATCH AREA. THEREFORE... THE TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS HAS BEEN CANCELLED. CHANCE
Special weather statement, May 4, 5:41 AM CDT, 2 hours 26 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 541 AM CDT TUE MAY 4 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS... BARTON ELLSWORTH LINCOLN MCPHERSON RICE RUSSELL SALINA BUTLER COWLEY HARPER HARVEY KINGMAN MARION MCPHERSON RENO SEDGWICK SUMNER AND IN SOUTHEAST KANSAS... ALLEN CHAUTAUQUA ELK GREENWOOD LABETTE MONTGOMERY NEOSHO WILSON WOODSON SYNOPSIS: WARM...MOIST AND UNSTABLE CONDITIONS REMAIN ACROSS CENTRAL AND SOUTHEAST KANSAS THIS MORNING. OUTFLOW BOUNDARIES LEFT OVER FROM THUNDERSTORMS LAST NIGHT AND EARLIER THIS MORNING EXIST ACROSS THE AREA AS WELL. A WEATHER SYSTEM TO THE WEST IS FORECAST TO MOVE INTO THE CENTRAL PLAINS DURING THE DAY AS A DRY LINE FROM WESTERN KANSAS PUSHES INTO CENTRAL KANSAS. THE COMBINATION OF THESE FACTORS MAY CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS AND POSSIBLY TORNADOES. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY...POSSIBLY LATER THIS MORNING THROUGH THE AFTERNOON HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER DEVELOPMENTS ON THIS SITUATION. MRU
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 3, 7:38 PM CDT | Tornado Warning | ICT | Sumner | 37 min |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 61 min |
| May 3, 7:55 PM CDT | Tornado Warning | ICT | Harper | 65 min |
| May 3, 8:16 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 64 min |
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| May 3, 8:59 PM CDT | Tornado Warning | ICT | Butler | 61 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 46 min |
| May 3, 9:37 PM CDT | Tornado Warning | ICT | Butler | 48 min |
| May 3, 9:43 PM CDT | Tornado Warning | ICT | Chase | 62 min |
| May 3, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 63 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 65 min |
| May 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| May 4, 8:00 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 60 min |
| May 4, 8:33 AM CDT | Flash Flood Warning | ICT | Chautauqua | 3 hr |
| May 4, 10:20 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 25 min |
| May 4, 11:11 AM CDT | Flash Flood Warning | ICT | Butler | 3 hr |
| May 4, 12:23 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 37 min |
| May 4, 1:00 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 45 min |
| May 4, 1:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 4, 1:44 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 46 min |
| May 4, 1:45 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 30 min |
| May 4, 2:04 PM CDT | Tornado Warning | ICT | McPherson | 26 min |
| May 4, 2:10 PM CDT | Tornado Warning | ICT | Ellsworth, Saline | 50 min |
| May 4, 2:26 PM CDT | Tornado Warning | ICT | McPherson | 49 min |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 32 min |
| May 4, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| May 4, 4:31 PM CDT | Tornado Warning | ICT | Marion | 29 min |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.